MAUDE Adverse Event Report: MEDTRONIC IRELAND ATK TURBOHAWK SMOOTH; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND ATK TURBOHAWK SMOOTH; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number TH-LX-M
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 04/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Physician was attempting to use the hawkone atherectomy device during procedure to treat moderately calcified fibrous plaque in the distal right superficial femoral artery (sfa) with chronic total occlusion (cto -100%).The vessel had moderately tortuous.The vessel diameter and lesion length was 5mm and 13mm respectively.The device was inspected and prepped per ifu with no issues identified.It was reported that during the surgery, the physician first used a 2mm balloon to pre-dilate the target lesion vessel of the sfa, then the distal popliteal artery was protected with a 4mm spider.The hawk cutter head was flushed according to standard procedure,exchanged and then delivered to the target lesion vessel.Following the vascular 3 o'clock direction, rotation cut from the proximal of the blood vessel to the distal end.Pushed the push rod of the recovery bin to the front.At this time, the physician was ready to withdraw the blade to check the rotary cutting situation.It was found that during the withdrawal process, the distal spider retreated with the rotary blade.After repeated attempts,  it still could not be solved.Finally, the blade was withdrawn relatively vigorously.After the spider retracted to the proximal of the popliteal artery, it separated from the blade.The blade was withdrawn, for the safety, the physician chose a non-medtronic balloon after dilation for dcb treatment.Due to vascular flow-restricting dissection, physician placed a salvage stent, a 5x150 everflex stent.It is unknown which device (spider or hawk) caused the dissection.Tissue found in spider body after the surgery.The patient has been discharged from hospital.No further patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis device was returned with the thumbswitch fully advanced and with no cutter driver and with the cutter positioned approximately 26mm inside housing, a cutter driver from the lab was attached.The thumbswitch was retracted and the cutter returned to the cutter window without issue the thumbswitch was fully advanced and the cutter advanced approximately 26mm inside housing without issue the is no biologics present in the housing and the guidewire is intact and there were issues noted to the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ATK TURBOHAWK SMOOTH
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key14111378
Report Number9612164-2022-01456
Device Sequence Number17441034
Product Code MCW
UDI-Device Identifier00643169968424
UDI-Public00643169968424
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111723
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/13/2024
Device Model NumberTH-LX-M
Device Catalogue NumberTH-LX-M
Device Lot Number0010641801
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2022
Supplement Date Received by Manufacturer08/31/2022
Initial Report FDA Received Date04/14/2022
Supplement Report FDA Received Date09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale